Mississippi, 2013

Flash Flooding and Hail in Mississippi, April 27 to 28, 2013

April 27 to 28, 2013 · NWS JAN · 4 events in 4 counties and zones

Showers and thunderstorms developed in association with a frontal system moving through the area. Some of the thunderstorms produced large hail and flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Showers and thunderstorms developed in association with a frontal system moving through the area. Some of the thunderstorms produced large hail and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 27, 10:20 AM CST, 4 hours 44 minutes earlier.

Area forecast discussion, Apr 27, 10:20 AM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CDT SAT APR 27 2013

.UPDATE...

THE FORECAST IS GENERALLY ON TRACK...BUT IT IS BEGINNING TO LOOK
LIKE THE GREATER RISK FOR SEVERE STORMS WILL HOLD OFF UNTIL LATER
THIS AFTERNOON AND EVENING AND WE HAVE ADJUSTED FORECAST PARAMETERS
AND THE HWO/GRAPHICS TO REFLECT THIS THINKING. HAVE ALSO MADE MINOR
ADJUSTMENTS TO FURTHER EMPHASIZE THAT THE GREATER RISK FOR SEVERE
WEATHER AND HEAVY RAINFALL WILL BE ALONG THE HIGHWAY 82 CORRIDOR IN
CLOSER PROXIMITY TO THE SURFACE WARM FRONT AND UPPER LEVEL JET
SUPPORT.

WHILE CONVECTIVE INHIBITION IS NOT GREAT (~25-50 J/KG) IN THE WARM
SECTOR...IT IS SO FAR ENOUGH TO PRECLUDE TSTM DEVELOPMENT IN THE
PRESENCE OF SUBTLE SHORTWAVE TROUGH CURRENTLY ALONG THE MS RIVER
SHOWING UP IN SATELLITE/RADAR IMAGERY. A MULTITUDE OF HIGH-RES WRF
AND GLOBAL MODEL GUIDANCE INDICATE THAT THE COLD FRONT THAT IS
FORECAST TO APPROACH DURING THE EARLY EVENING MAY BE REQUIRED TO GET
SUFFICIENT LIFT FOR TSTMS...PARTICULARLY FOR AREAS OF CENTRAL MS TO
THE SOUTH OF THE HWY 82 CORRIDOR. HAVING SAID THAT...DID NOT MAKE ANY
DRAMATIC ADJUSTMENTS GIVEN THAT MID LEVEL HEIGHT FALLS/FORCING ARE
FORECAST THIS AFTERNOON IN INCREASINGLY CYCLONIC FLOW. /EC/

&&

.PREV DISCUSSION... /ISSUED 407 AM CDT SAT APR 27 2013/

..SOME SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE
NORTHERN HALF OF THE AREA...

SHORT TERM...FOCUS OF THIS FORECAST IS ON THE SVR STORM POTENTIAL
FROM THIS AFTERNOON INTO THE EVENING. WHILE CONFIDENCE HAS INCREASED
ON THE OCCURRENCE OF SVR STORMS...UNCERTAINTY EXISTS ON THE TRUE
EVOLUTION OF SUCH ACTIVITY AS VARIOUS GUIDANCE OUTPUT ARE PORTRAYING
VARYING SOLUTIONS.

THIS MORNING...COMPACT DISTURBANCE WAS CLEARLY EVIDENT ON SATELLITE
IMAGERY ACROSS THE CENTRAL PLAINS AND DRIVING A STORM COMPLEX ACROSS
EASTERN OK INTO WESTERN AR. THIS FEATURE WILL BE THE DRIVING FORCE
FOR OUR WEATHER THE NEXT 24-36 HOURS AS WELL. IN THE LOWER
LEVELS...A STALLED FRONTAL BOUNDARY WAS SITUATION ALONG THE RED
RIVER THE DOWN TO THE SE ACROSS NE LA INTO SE LA. MY CWA WAS ON THE
COOL SIDE OF THIS BOUNDARY. FORECAST DATA SHOW THIS FRONT BECOMING A
WARM FRONT THIS MORNING AND QUICKLY SPREADING ACROSS THE CWA BY
MIDDAY AS THE SHALLOW NATURE OF IT MIXES OUT ON THE HEELS OF
INCREASING WAA. THIS FRONT WILL SHOULD GET SITUATED NEAR THE
NORTHERN PORTION OF THE CWA LATER TODAY AND DRAG DOWN TO THE SE
THROUGH PORTIONS OF AL FOR THE EVENING. IT WILL BE THIS GENERAL
SETUP THAT WILL HELP TO FOCUS LOW LEVEL CONVERGENCE WHILE INCREASING
LIFT NEARS LATER TODAY INTO THE OVERNIGHT FROM THE DISTURBANCE
MOVING OUT OF THE CENTRAL PLAINS.

CONDITIONS IN THE DEVELOPING WARM SECTOR WILL BECOME MODERATELY
UNSTABLE AS MID 60 DEWPTS COMBINE WITH SFC TEMPS 80-83 DEGREES.
STEEP LAPSE RATES WILL SPREAD OVER THE REGION LATER TODAY WITH
VERTICAL TOTALS OF 27-29C (7 TO 7.75 C/KM H7-H5) DEVELOPING FOR
AFTERNOON AND OVERNIGHT. THERE WILL BE SOME SORT OF A CAP IN
PLACE...WITH A STRONGER CAP ACROSS THE W/SW AND LESSER OF A CAP OVER
THE E/NE CWA. BOTH MID/UPPER LEVEL TEMPS WILL BE SEVERAL DEGREES C
COOLER THAN NORMAL (H5 -14 TO -15C & H3 -41 TO -43C). THIS THERMO
SETUP WILL SUPPORT SBCAPE OF 2000-2800 J/KG AND MLCAPE OF 1200-1800
J/KG) WITH THE "THICKEST" CAPE PROFILE OCCURRING ABOVE H5.
ADDITIONALLY...GUIDANCE CONTINUES TO SHOW 700-900 J/KG OF CAPE IN
THE -10 TO -30 LAYER AND COLLOCATED WITH 40-50 KTS OF 0-6KM SHEAR.
THIS IS VERY SUPPORTIVE OF LARGE HAIL GROWTH. ADDITIONALLY...THE
NORTH PORTION OF THE CWA WILL HAVE WBZ VALUES OF 9.5 TO 10.3 KFT
WHICH WILL HELP ANY HAIL FROM MELTING TOO MUCH. IN THE LOWER
LEVELS...WIND SHEAR AND SRH ARE NOT OVERLY HIGH...BUT HIGHER THAN
WHAT PREV FORECAST DATA HAS SUGGESTED. MODELS ARE INDICATING DECENT
CURVATURE TO THE LOW LEVEL HODOGRAPHS WHICH MAY SUPPORT EFFECTIVE
SRH OF 200-250 M2/S2 FOR LOCATIONS WITHIN THE HWY 82 CORRIDOR AND
LOCATIONS NORTH. DUE TO THIS...WILL MENTION THE POTENTIAL FOR A FEW
TORNADOES.

PUTTING ALL THE ABOVE TOGETHER...LARGE HAIL TO GOLF BALL SIZE OR
LARGER WILL BE POSSIBLE ALONG WITH DMG WIND GUSTS AND EVEN A FEW
TORNADOES (MAINLY FAR NORTH CWA). STORM MODE WILL EVENTUALLY
DETERMINE WHAT RISK IS THE HIGHEST. HOWEVER...DATA DOES SUPPORT MORE
DISCRETE ACTIVITY WITH MULTI-CLUSTER TYPE ACTIVITY AS WELL IF ANY
ORGANIZED OUTFLOW DEVELOPS. THE BEST LOCATION FOR THIS ACTIVITY IS
ALONG AND NORTH OF I-20 WITH THE RISK FOR A FEW TORNADOES MAINLY
CONFINED TO THE HWY 82 CORRIDOR AND NORTH. TIMING THIS ACTIVITY IS
VERY TOUGH AS THE VARIOUS MODEL OUTPUT OFFERS DIFFERING SOLUTIONS.
SOME INDICATE ACTIVITY AS EARLY AS 1-2PM...OTHERS NOT UNTIL AFTER
7PM. ALSO...SOME SHOW AFTERNOON ACTIVITY OVER THE E/NE (NEAR THE SFC
WARM FRONT) THEN HIT THE AREA AGAIN FOR LATE EVENING. AGAIN...OTHER
INFO SUPPORTS THE MAIN ACTIVITY OCCURRING JUST WITH THE MAIN FORCING
WHICH IS DURING THE EVENING AND INITIATES OVER THE W/NW AND PUSHES
EASTWARD INTO THE MIDDLE OF THE NIGHT. DUE TO THE VARIOUS
SOLUTIONS...I WILL KEEP THE WINDOW GENERAL AND MENTION THE RISK FROM
AFTERNOON INTO THE EVENING WITH SOME ACTIVITY POTENTIALLY LINGERING
AFTER MIDNIGHT. LOCALLY HEAVY RAINFALL IS ALSO A POSSIBILITY DUE TO
THE POTENTIAL FOR MULTIPLE ROUNDS OF STORMS FOR SOME AREAS. THIS
WILL BE HIGHLY LOCALIZED...BUT COULD SUPPORT 2-4 INCHES OF RAIN FOR
ANY AREA THAT SEES MORE THAN ONE ROUND OF STORMS.

THERE DOES EXIST SOME FAILURE POTENTIAL...THIS IS MAINLY DUE TO A
POTENTIAL STRONGER CAP AND THE FACT THAT SOME OF THE BEST ASCENT
COULD BE ALONG AND JUST NORTH OF THE CWA AND MOVING IN AFTER DARK.
ADDITIONALLY...SOME MID LEVEL DRY AIR COULD LIMIT UPDRAFTS AS THEY
FIGHT CAPPING AND ENTRAINMENT. BUT THEN AGAIN...SOME OF OUR NASTIEST
STORMS OCCUR RIGHT AT THE CUSP OF STORMS VS NO STORMS.

FOR SUNDAY...CONFIDENCE IN STRONG STORM ACTIVITY FOR THIS PERIOD IS
NOT GOOD. MAINLY DUE TO THE POTENTIAL FOR STORMS TO BE ONGOING AT
THE START OF THE PERIOD AND PUSHING THROUGH CENTRAL/EAST/SE AREAS
FROM LATE MORNING INTO EARLY AFTERNOON. ADDITIONALLY...LAPSE RATES
WILL BE MUCH TAMER AND INSTABILITY WILL BE QUITE A BIT LESS.
HOWEVER...IF TONIGHT'S ACTIVITY DOESN'T DISRUPT THE AIRMASS OVER THE
SE AREAS AND THE LIFT IS A BIT SLOWER...THEN CONDITIONS WOULD BE
MORE FAVORABLE FOR STRONGER STORMS. DUE TO THIS...WILL CONTINUE THE
MENTION OF A FEW STRONG STORMS ON SUNDAY.

AS FOR FORECAST ELEMENTS...GUIDANCE TEMPS WERE SOLID AND FOLLOWED.
POPS WERE TWEAKED SOME TONIGHT AND THEN ON SUNDAY...MAINLY TO
INCREASE VALUES FOR SOME OF THE NORTH TONIGHT AND SE ON SUNDAY. /CME/

LONG TERM...MONDAY THROUGH SATURDAY...WEAK HIGH PRESSURE RIDGING
WILL PREVAIL OVER THE ARKLAMISS ON MONDAY AS DRIER AIR MOVES IN OVER
THE AREA WITH PWATS FALLING BELOW AN INCH. LITTLE WILL CHANGE INTO
TUESDAY...BUT SOUTHERLY MOIST FLOW WILL BEGIN AS THE SURFACE HIGH
SHIFTS FURTHER EAST AND PWATS CLIMB ABOVE AN INCH OVER THE SOUTHERN
PORTION OF THE AREA. THIS COMBINED WITH A WEAK UPPER LOW MAY KICK OF
SOME DIURNAL STORMS OVER THE FAR SOUTH TUESDAY AFTERNOON AND EARLY
EVENING. MOISTURE WILL CONTINUE TO INCREASE ACROSS THE AREA ON
WEDNESDAY AND THIS COMBINED WITH THE SLOW MOVING UPPER LOW MAY KICK
OFF ANOTHER ROUND OF DIURNAL SHOWERS/THUNDERSTORMS OVER THE AREA
WEDNESDAY AFTERNOON.

BEYOND WEDNESDAY BOTH THE GFS/ECMWF ARE IN AGREEMENT OF A DEVELOPING
CUT OFF LOW...BUT THAT IS ABOUT THE ONLY AGREEMENT. THE ECMWF IS
MUCH SLOWER AND FURTHER WEST DEVELOPING THE LOW OVER THE SOUTHERN
PLAINS...WHILE THE GFS CUTS IT OFF FURTHER EAST NEAR THE OHIO
VALLEY. OBVIOUSLY EITHER SOLUTION MAKES FOR BIG DIFFERENCES IN THE
EXTENDED WITH THE ECMWF BEING WARMER/WETTER WHILE THE GFS MEANS
DRIER/COOLER CONDITION LATE IN THE WEEK INTO THE WEEKEND. SOME OF
THE OTHER GLOBAL MODELS...GEM/UKMET ALSO DIVERGE IN THEIR SOLUTIONS FOR
THE EXTENDED. WILL MAINLY LEAN WITH THE GFS AND GO NEAR GUIDANCE IN
THE EXTENDED FOR NOW UNTIL THE MODELS COME INTO SOME SORT OF
AGREEMENT. STUCK PRETTY CLOSE TO GUIDANCE POPS AND TEMPS THROUGH THE
PERIOD WITH LITTLE ROOM FOR IMPROVEMENT./15/

&&

.AVIATION...VFR CONDS NOW PREVAILING ACROSS ALL SITES AFTER BREAKING
OUT OF IFR/MVFR CONDS THIS MRNG. LOW BKN005 CIGS STILL PERSIST NEAR
KMCB WITH XPCTD EROSION THROUGH THE NEXT HOUR. SCT SHRA/TSRA
ANTICIPATED FOR NRN TAF SITES LATE AFTN THROUGH THE EVE AND
POTENTIALLY NEAR KMEI WITH LESS CONFIDENCE IN EAST MS. XPCT
MVFR/IFR CIGS OVRNGT ONCE AGAIN WITH GRADUAL IMPVMT THROUGH SUN
MRNG. A COLD FRONT WILL PUSH THROUGH NRN SITES SUN MRNG AND THEN
CNTRL AND SRN SITES WITH CONTINUED SHRA/TSRA CHANCES WITH WIND SHIFT
FROM SW TO NW BEHIND BOUNDARY. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       84  63  75  56 /  28  50  69  14
MERIDIAN      84  62  74  56 /  39  48  70  24
VICKSBURG     84  63  76  54 /  25  56  59  10
HATTIESBURG   86  64  77  57 /  20  20  72  31
NATCHEZ       84  63  75  57 /  12  30  65  13
GREENVILLE    81  61  75  55 /  58  60  28   9
GREENWOOD     81  62  76  54 /  62  68  38  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 27, 1:35 PM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CDT SAT APR 27 2013

ARZ074-075-LAZ007>009-015-MSZ018-019-025>042-281945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
235 PM CDT SAT APR 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI
EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...THIS AFTERNOON THROUGH SUNDAY

SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT FOR AREAS
MAINLY ALONG AND NEAR THE HIGHWAY 82 CORRIDOR. A BROAD TIME FRAME
EXISTS FOR THIS RISK AS ANY LOCATION MAY SEE MULTIPLE STORMS FROM THE
LATE AFTERNOON INTO THE EARLY OVERNIGHT HOURS. THE MOST INTENSE
STORMS MAY PRODUCE UP TO TENNIS BALL SIZED HAIL AND DAMAGING WIND
GUSTS OF 60 MPH. A FEW TORNADOES WILL ALSO BE POSSIBLE WITH THIS
ACTIVITY. STORM STRENGTH SHOULD WANE THROUGH THE EARLY MORNING HOURS
AS A COLD FRONT PUSHES IN FROM THE WEST.

IN ADDITION...LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE AS SOME
LOCATIONS MAY SEE MULTIPLE STORMS. RAINFALL AMOUNTS OF 1 TO 2 INCHES
MAY OCCUR WITH LOCALIZED HIGHER AMOUNTS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

LAZ016-023>026-MSZ043>059-281945-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
235 PM CDT SAT APR 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...THIS AFTERNOON THROUGH SUNDAY

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON AND
THROUGH THE EARLY OVERNIGHT HOURS AS A COLD FRONT PUSHES INTO THE
REGION INTO AN UNSTABLE AND SHEARED AIR MASS. STORMS COULD BE CAPABLE
OF DAMAGING WIND GUSTS TO 60 MPH AND GOLF BALL SIZED HAIL IN SELECT
LOCATIONS BUT THE BETTER ENVIRONMENT WILL LOCATED ACROSS NORTH
MISSISSIPPI ALONG THE HIGHWAY 82 CORRIDOR. OCCASIONAL CLOUD TO
GROUND LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS WILL ALSO BE
POSSIBLE.

IN ADDITION...LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE AS SOME
LOCATIONS MAY SEE MULTIPLE STORMS. HOWEVER...THIS RISK WILL BE MORE
CONFINED NORTHWARDS TOWARDS THE HIGHWAY 82 CORRIDOR. RAINFALL
AMOUNTS OF 1 TO 2 INCHES MAY OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

A FEW STRONG STORMS APPEAR POSSIBLE SUNDAY FOR AREAS ALONG AND
SOUTH OF I-20. ANY STRONG STORM MAY PRODUCE WIND GUSTS OF 40 TO
50 MPH AS WELL AS SOME SMALL HAIL AND LOCALLY HEAVY DOWNPOURS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

MSZ060>066-072>074-281945-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
235 PM CDT SAT APR 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN PORTIONS OF
MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG STORMS APPEAR POSSIBLE SUNDAY FOR AREAS ALONG THE
INTERSTATE 59 CORRIDOR AHEAD OF A COLD FRONT. ANY STRONG STORM MAY
PRODUCE WIND GUSTS OF 40 TO 50 MPH AS WELL AS SOME SMALL HAIL AND
LOCALLY HEAVY DOWNPOURS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

In the hours before

Special weather statement, Apr 27, 2:56 PM CST, 8 minutes before
MSZ038-045-272125-
WINSTON MS-NESHOBA MS-
356 PM CDT SAT APR 27 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CDT SAT APR 27 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES WEST OF STALLO AT 356 PM
CDT...MOVING NORTHEAST AT 30 MPH.

PEOPLE IN NORTHWESTERN NESHOBA AND WINSTON COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3278 8927 3284 8932 3298 8932 3320 8900
      3302 8884
TIME...MOT...LOC 2056Z 234DEG 27KT 3291 8924

BK

The radar

The Jackson/Brandon,MS radar (KDGX), 107 km away, was scanning. The volume nearest the first event began at 21:03 UTC.

Open the radar archive at this moment

Event by event

2 hail, 2 flash flood. Local standard time, as filed.

Hail, Winston

When
April 27, 3:04 PM CST
Where
Winston County, 4.44 mi SE of Hinze
Measured
1 in hail
Reported by
Public
Coordinates
32.990, -89.210

Hail was covering the ground.

Hail, Leflore

When
April 27, 10:10 PM CST
Where
Leflore County, 0.58 mi E of Money
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.650, -90.210

Flash Flood, Lamar

When
April 28, 9:00 AM CST to 9:30 AM CST
Where
Lamar County, 1.9 mi WNW of Oloh to 1.37 mi NNW of Otob
Cause
Heavy Rain
Reported by
Public
Coordinates
31.330, -89.600

Water was running across several roads in the area, along with some creeks becoming full and ponding of water in yards.

Flash Flood, Forrest

When
April 28, 11:05 AM CST to 11:30 AM CST
Where
Forrest County, 1.04 mi WSW of Riverside to 0.73 mi WNW of Bonhomie
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.346, -89.347

Numerous streets in Hattiesburg were flooded.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2013Every state in 2013This day in weather historyWarnings in Mississippi, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 440278, 440279, 440280, 448822.